Hi welcome to healthcare magic
There is no reason to give up, there is alot that can be done.
involves lifestyle management as well as the use of medication. Lifestyle changes would involve an increase in physical activity (the diabetic association normally recommends at least 150 minutes a week) , a reduction in the use of refined sugars like sweets, increase the use of fruits (non sweet) and vegetables ( should have 5 portions of fruits and vegetables a day) , increase the amount of fiber used ( in addition to the fruits and vegetable, use bran, barley, wheat, unrefined oats brown flour/rice/pasta instead of the white).
He can examine his diet and when he eats certain foods check his blood sugar 2 hours after to determine how each food is affecting his blood sugar.
In addition to lifestyle medication can be used. There are different categories of medication.
Sulfonyureaa which increases the insulin
made by the body, they are the older category of medication and though they can be effective , they are associated with eventual weight gain and episodes of extremely low blood sugars.
is another medication that is normally used first line ,in reduces the body's resistance to insulin
There are also newer categories of medications GLP agonist and DPP antagonist that increase insulin secretion, slow the emptying of the stomach, make you feel fuller and reduce the release of a hormone that increases blood sugar.
If oral medication is not helpful then insulin can be used, every diabetic will eventually end up on insulin because the pancreas
burns itself out trying to release insulin to keep the blood sugar under control. If your friend's blood sugar remain uncontrolled the pancreas will burn out faster. Insulin will effectively control his blood sugar and he should consider taking this , if after 5 yrs the levels are still so high.
Dianil is a herbal medication and the above medications will be alot more effective. Medications can be used together to obtain control.
If the blood sugars remain high, unfortuately complications will occur.
Your friend needs to speak to his doctor about starting a different medication as soon as possible.
i hope this information is helpful and I hope that your friend's blood sugar is soon controlled